MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 30 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 30 MM; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE LOCKING SCREW 3.5 MM X 30 MM
Medical Device Problem Codes Positioning Failure (1158); Unintended Movement (3026)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 03/01/2024, it was reported by an arthrex subsidiary employee via e-mail that an ar-8935l-30s low profile locking screw was not engaging the locking hole of the plate and was spinning.This occurred during the contemplative repair and fixation procedure using a calcaneal fracture plate (ar-8954yl-ss).Drilling was performed using an ar-8935gv (variable drill guide) and an ar-8943-42 (2.5 mm drill) and a plate fixation screw when the screw was not engaging the locking hole of the plate and was spinning.They replaced the screw and used an ar-8935l-28s to complete the case, which was implanted without any problem.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user-applied excessive mechanical forces and/or misaligned insertion.

Brand Name
LOW PROFILE LOCKING SCREW 3.5 MM X 30 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18906173
Report Number1220246-2024-01490
Device Sequence Number18102692
Product Code HWC
UDI-Device Identifier00888867051027
UDI-Public00888867051027
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE LOCKING SCREW 3.5 MM X 30 MM
Device Catalogue NumberAR-8935L-30S
Device Lot Number14951466
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown